Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|Anonymous - Sat Jan 18, 2003 12:43 am||
A friend a while back was on six different medications for a mild stroke and an OCD dsorder. All she could give me was four of the six drugs that she was taking. They are meclizine, butalbital, chlomipramine, and buspar. She has taken herself off of these drugs nearly five years ago and is still wondering why she was ever on them. She could not take them anymore because she was feeling like a zombie and could not take it anymore. Since I have known her, she has been fine. Her OCD condition was that she thought her house had to be clean. It is clean but she is not following people around anymore and that has alot to do with me. Is it possible that she was over prescribed medication?
|Rhonda P, CEP - Sun Mar 27, 2005 8:06 pm||
It is extremely dangerous to stop taking prescribed medications, change doses or add medications without first consulting your Physician. If you don't like the way your medicine is making you feel, tell your Doctor, don't change anything without consulting him/her FIRST. People have DIED from seizures, accidental overdoses from mixing medications, and have caused horrible problems that could have been avoided if they would have called their Doctor prior to making changes. Your friend was feeling tired from her medications (see below) and is very lucky nothing happened by abruptly stopping her doses. I would not have advised that.
meclizine = histamine receptor blocker(antihistamine) and used to treat nausea, vomiting, vertigo, dizziness associated with motion sickness and purposes other than listed as prescribed by your Physician. May cause drownsiness, dry mouth and rarely, blurred vision. Alcohol, sedatives and tranquilizer can increase the drowsiness of the meclizine.
butalbital = tension or muscular headache treatment. May cause drowsiness, lightheadedness, dizziness, sedation, shortness of breath, nausea, vomiting, & abdominal pain. Alcohol and other centeral nervous system depressants may produce an added depression and should be avoided.
clomipramine = tricyclic antidepressant used for OCD or as directed by Physician. May cause drowsiness, dizziness, lightheadedness & possible falling. Alcohol and antihistamines may increase drowsiness & dizziness and should be avoided.
BuSpar = anti-anxiety medication or as directed by Physician. May cause drowsiness, fatigue, dry mouth, increase in dreams or nightmares. Alcohol, antidepressants, antihistamines, pain relievers, anxiety medicines and muscle relaxants will increase the effects of drowsiness.
Obsessive-Compulsive Disorder (OCD)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.